Alert archive / Wyoming / Red Flag Warnings in 2013

Red Flag Warning 9, NWS Riverton, WY

August 17, 201311 counties in Wyoming

NWS Riverton, WY issued this red flag warning at Aug 17, 2013, 10:31 AM MDT for 11 counties in Wyoming. It took effect at Aug 17, 2013, 1:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 17, 2013, 10:31 AM MDT (16:31 UTC)
In effect from
Aug 17, 2013, 1:00 PM MDT
Expired
Aug 17, 2013, 9:00 PM MDT
In force
8 hr
Issued by
NWS Riverton, WY

Counties Fremont County, WY, Hot Springs County, WY, Johnson County, WY, Lincoln County, WY, Natrona County, WY, Park County, WY, Sublette County, WY, Sweetwater County, WY, Teton County, WY, Uinta County, WY, Washakie County, WY

The radar

The Riverton/Lander radar (KRIW), 38 km from the middle of the area, began a volume at 16:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 12:00Z, 4.5 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 12:00Z on 2013-08-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 12:00Z on 2013-08-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3864 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
-4 m²/s²
0-3 km storm-relative helicity
53 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

170 
WWUS85 KRIW 171631
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
1031 AM MDT SAT AUG 17 2013

...HOT DRY...UNSTABLE AND WINDY CONDITIONS UNTIL 9 PM MDT...

.THE AIR MASS OVER MUCH OF WESTERN AND CENTRAL WYOMING WILL BE
HOT WITH NEAR RECORD HIGH TEMPERATURES THIS AFTERNOON.  THE 
AIR MASS WILL BE VERY DRY WITH RELATIVE HUMIDITY FROM 5 TO 10
PERCENT.  THE AIR MASS WILL BE UNSTABLE WITH HAINES INDICES
FROM 5 AND 6 AND WILL COMBINE WITH ISOLATED DRY LIGHTNING.
A LEE SIDE SURFACE TROUGH EAST OF THE ROCKIES WILL PRODUCE 
INCREASED SURFACE WINDS AND WIDESPREAD DOWNBURST WINDS OF
45 TO 55 MPH WILL COMBINE FOR CRITICAL FIRE WEATHER CONDITIONS.

WYZ414-180300-
/O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
1031 AM MDT SAT AUG 17 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 414...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 414.

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS TO 25.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ277-180300-
/O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
1031 AM MDT SAT AUG 17 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 277...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 277.

* WINDS...SOUTHWEST 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ278-180300-
/O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/
UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM-
1031 AM MDT SAT AUG 17 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 278...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 278.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ279-180300-
/O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
1031 AM MDT SAT AUG 17 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 279...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 279.

* WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ288-416-180300-
/O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/
EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
1031 AM MDT SAT AUG 17 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 288 AND
416...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 288 AND 416.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ289-180300-
/O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/
GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-
1031 AM MDT SAT AUG 17 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 289...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 289.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ283-180300-
/O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/
UPPER WIND RIVER BASIN/WIND RIVER BASIN-
1031 AM MDT SAT AUG 17 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 283...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 283.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 9 PERCENT.

* IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ286-287-180300-
/O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/
ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-OWL CREEK MOUNTAINS-
1031 AM MDT SAT AUG 17 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 286 AND
287...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 286 AND 287.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 11 PERCENT.

* IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ280-180300-
/O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/
NATRONA COUNTY/CASPER BLM-
1031 AM MDT SAT AUG 17 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 280...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 280.

* WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 8 PERCENT.

* IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ276-180300-
/O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/
CODY FOOTHILLS-
1031 AM MDT SAT AUG 17 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 276...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONE 276.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ285-300-180300-
/O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/
SOUTH BIGHORN MOUNTAINS-CASPER MOUNTAIN-
1031 AM MDT SAT AUG 17 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 285 AND
300...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 285 AND 300.

* WINDS...WEST 10 15 MPH WITH GUSTS TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 10 PERCENT.

* IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

WYZ140-415-180300-
/O.NEW.KRIW.FW.W.0009.130817T1900Z-130818T0300Z/
YELLOWSTONE NATIONAL PARK-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
1031 AM MDT SAT AUG 17 2013

...RED FLAG WARNING IN EFFECT UNTIL 9 PM MDT THIS EVENING FOR
WIND AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 140 AND
415...

THE NATIONAL WEATHER SERVICE IN RIVERTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
UNTIL 9 PM MDT THIS EVENING.

* AFFECTED AREA...FIRE WEATHER ZONES 140 AND 415.

* WINDS...SOUTHWEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* RELATIVE HUMIDITY...AS LOW AS 12 PERCENT.

* IMPACTS...WEATHER CONDITIONS WILL SUPPORT RAPID FIRE SPREAD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$

HTTP://WEATHER.GOV/RIVERTON
1 follow-up statement
970 
WWUS85 KRIW 180307
RFWRIW

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE RIVERTON WY
907 PM MDT SAT AUG 17 2013


WYZ140-276>280-283-285>289-300-414>416-180415-
/O.EXP.KRIW.FW.W.0009.000000T0000Z-130818T0300Z/
YELLOWSTONE NATIONAL PARK-CODY FOOTHILLS-
LINCOLN AND UINTA COUNTIES/LOWER ELEVATIONS-
UPPER GREEN RIVER BASIN/ROCK SPRINGS BLM-
SWEETWATER COUNTY/ROCK SPRINGS BLM/FLAMING GORGE NRA-
NATRONA COUNTY/CASPER BLM-UPPER WIND RIVER BASIN/WIND RIVER BASIN-
SOUTH BIGHORN MOUNTAINS-ABSAROKA MOUNTAINS/NORTH SHOSHONE NF-
OWL CREEK MOUNTAINS-EAST WIND RIVER MOUNTAINS/SOUTH SHOSHONE NF-
GRANITE/GREEN/FERRIS/RATTLESNAKE MOUNTAINS-CASPER MOUNTAIN-
SALT AND WYOMING RANGES/WEST ZONE BRIDGER TETON NF-
NORTH ZONE BRIDGER TETON NF AND GRAND TETON NP-
WEST WIND RIVER MOUNTAINS/EAST ZONE BRIDGER TETON NF-
907 PM MDT SAT AUG 17 2013

...RED FLAG WARNING HAS EXPIRED FOR WIND AND LOW RELATIVE
HUMIDITY FOR FIRE WEATHER ZONES 286 AND 287...

CONDITIONS CONTINUE TO IMPROVE THIS EVENING. SOME AREAS ARE STILL
SEEING RELATIVE HUMIDITY IN THE LOW TO MID TEENS...THOUGH
ADDITIONAL HUMIDITY RECOVERY IS STILL EXPECTED TONIGHT.
THEREFORE...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE.

$$

HTTP://WEATHER.GOV/RIVERTON

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this red flag warning went out at Aug 17, 2:22 AM MDT, 8 hours 9 minutes earlier.

Area forecast discussion, Aug 17, 2:22 AM MDT, 8 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
222 AM MDT SAT AUG 17 2013

.SHORT TERM...TODAY THROUGH MONDAY NIGHT

A FEW MID TO HIGH LEVEL CLOUDS CONTINUE TO SKIRT ACROSS THE STATE
THIS MORNING. SMOKE FROM NEARBY WILDFIRES WILL CONTINUE TO IMPACT
THE VIEWS OF THE STATE TODAY AS THE RIDGE OF HIGH PRESSURE CONTINUES
ITS CONTROL OVER THE AREA. GENERALLY LIGHT WIND EXPECTED.
TEMPERATURES WILL AGAIN WARM THROUGH THE DAY...WITH SOME AREAS
POTENTIALLY SEEING RECORD BREAKING HIGH TEMPERATURES TODAY. SOME
WEAK MOISTURE MAY PUSH INTO WESTERN WYOMING THIS AFTERNOON...WITH A
FEW SHOWERS OR THUNDERSTORMS POSSIBLE. STORM COVERAGE IS NOT
EXPECTED TO BE SIGNIFICANT TODAY.

ANY THUNDERSTORM DEVELOPMENT WILL WEAKEN WITH LOSS OF DAYLIGHT THIS
EVENING...THOUGH ISOLATED COVERAGE MAY CONTINUE THROUGH THE
OVERNIGHT HOURS. THE RIDGE OF HIGH PRESSURE WILL FLATTEN ON
SUNDAY...WITH A NEAR ZONAL FLOW EXPECTED OVER THE FORECAST AREA.
SLIGHTLY COOLER TEMPERATURES WILL EB POSSIBLE. SHOWER ACTIVITY WILL
SPREAD FROM THE WESTERN MOUNTAINS TO INCLUDE MUCH OF CENTRAL AND
EASTERN WYOMING BY SUNDAY AFTERNOON. GUSTY WIND WILL BE POSSIBLE
WITH ANY STORM DEVELOPMENT. ACTIVITY WILL TAPER OFF SUNDAY
NIGHT...WITH SLIGHT RIDGING WORKING TO BUILD BACK OVER THE AREA.

THIS WEAKENED HIGH PRESSURE WILL BE ENOUGH TO KEEP SHOWER AND
THUNDERSTORM ACTIVITY BELOW MENTION THROUGH MONDAY EVENING. IT MAY
ALSO BE ENOUGH TO WARM TEMPERATURES SLIGHTLY FOR MONDAY AFTERNOON.

.LONG TERM...TUESDAY THROUGH SATURDAY
MODELS ARE STARTING TO CONVERGE ON A COMMON SOLUTION TONIGHT AT
LEAST THROUGH THURSDAY. BOTH ARE NOW KEEPING THE EXPECTED UPPER LOW
OVER NRN CALIFORNIA THROUGH AT LEAST THURSDAY. THE GFS THEN SHOWS IT
BEING KICKED OUT TO THE NE AND CLIPPING OUR NWRN CORNER THURSDAY
NIGHT. THE ECMWF KEEPS THE LOW OVER CA UNTIL FRIDAY BEFORE FINALLY
KICKING IT OUT WELL TO OUR NW. BOTH SHOW SOME MONSOONAL MOISTURE
SURGING NWD LATER TUESDAY INTO TUESDAY NIGHT BUT THE DEEPER MOISTURE
DOESN'T ARRIVE UNTIL WEDNESDAY INTO THURSDAY. WILL CONTINUE IDEA OF
INCREASING THUNDERSTORM CHANCES WEDNESDAY INTO THURSDAY...POSSIBLY
LINGERING INTO FRIDAY IF THE SLOWER ECMWF IS CORRECT. THE 00Z GFS
DRIES OUT MUCH OF THE AREA FRIDAY AND SATURDAY WITH LIMITED
CONVECTION CHANCES. THE GFS HAS THE BEST LOW LEVEL MOISTURE ON
THURSDAY WITH PW'S UP AROUND AN INCH AND THUS THE BEST CAPES BUT IT'S
STILL A WAYS OUT FOR TOO MANY DETAILS. DEFINITELY LOOKS LIKE A
COUPLE DAYS OF INCREASED MOISTURE AND BETTER THUNDERSTORM
CHANCES...ESPECIALLY IN AND NEAR THE MOUNTAINS.

&&

.AVIATION.../12Z ISSUANCE/

VFR CONDITIONS WILL PREVAIL THROUGH 12Z SUNDAY. AREAS OF SMOKE FROM
WILDFIRES WILL CONTINUE TO CREATE VISIBILITY ISSUES ACROSS MUCH OF
THE REGION TODAY AND TONIGHT. EXPECT SOME MOUNTAIN OBSCURATION AT
TIMES THROUGH 06Z SUNDAY. TERMINAL SITES SHOULD KEEP VFR VISIBILITY
THROUGH THE PERIOD. ISOLATED SHOWERS AND THUNDERSTORMS WILL OCCUR
OVER AND NEAR THE MOUNTAINS AFTER 19Z...LASTING UNTIL AROUND 03Z
THIS EVENING. OUTFLOW WIND GUSTS TO 40 KNOTS WILL OCCUR VICINITY
OF THE SHOWERS AND STORMS.

&&

.FIRE WEATHER...

WARM AND MOSTLY DRY CONDITIONS ANTICIPATED TODAY. SOME AREAS MAY SEE
HUMIDITY DIP INTO THE SINGLE DIGITS THIS AFTERNOON...WITH THE
POTENTIAL FOR SOME RECORD BREAKING HIGH TEMPERATURES. WEAK MOISTURE
WILL MOVE OVER WESTERN WYOMING THIS AFTERNOON...AND MAY BE ENOUGH TO
GENERATE SOME SHOWERS AND THUNDERSTORMS OVER THE WESTERN MOUNTAINS
AND VALLEYS. GUSTY AND ERRATIC WINDS IS THE PRIMARY THREAT
ASSOCIATED WITH ANY ACTIVITY TODAY. STORMS MAY CONTINUE INTO
SUNDAY...AS A DISTURBANCE IMPACTS THE REGION. GENERALLY DRY
CONDITIONS ARE EXPECTED TO RETURN LATE SUNDAY NIGHT...AND WILL
CONTINUE THROUGH MONDAY EVENING.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...BRANHAM
LONG TERM...SKRBAC
AVIATION...AR
FIRE WEATHER...BRANHAM
Hazardous weather outlook, Aug 17, 5:00 AM MDT, 5 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
500 AM MDT SAT AUG 17 2013

WYZ001>020-022>030-181100-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
500 AM MDT SAT AUG 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

SOME LINGERING SMOKE ACROSS THE SOUTHERN AND CENTRAL BASINS MAY HAVE
AN IMPACT ON AIR QUALITY TODAY. ADDITIONALLY...ISOLATED SHOWERS AND
THUNDERSTORMS MAY DEVELOP ACROSS THE WESTERN MOUNTAINS AND VALLEYS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE RISK OF AFTERNOON THUNDERSTORM ACTIVITY WILL SPREAD ACROSS THE
REST OF WYOMING ON SUNDAY.

THUNDERSTORMS MAY INCREASE AGAIN NEXT WEDNESDAY AND THURSDAY
AS A WEAKENING UPPER LEVEL WEATHER SYSTEM LIFTS NORTHEAST ACROSS
THE AREA AND COMBINES WITH MONSOONAL MOISTURE SURGING UP FROM THE
SOUTH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT.

TEAM RIVERTON

In the hours before

Special weather statement, Aug 17, 5:08 AM MDT, 5 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
508 AM MDT SAT AUG 17 2013

WYZ001>020-022>030-172200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
508 AM MDT SAT AUG 17 2013

...ANOTHER VERY WARM DAY EXPECTED...

CONTINUED HIGH PRESSURE MAY RESULT IN ANOTHER DAY OF WARM
TEMPERATURES ACROSS CENTRAL AND WESTERN WYOMING. SOME RECORD HIGH
TEMPERATURES MAY BE AT RISK TO BE BROKEN OR TIED.

LOCATION...          RECORD TEMPERATURE (YEAR)...     FORECAST...
BIG PINEY               91 (2003)                        88
CASPER                  96 (1986 AND 1982)               94
CODY                    96 (1934)                        90
LANDER                  93 (1959)                        93
ROCK SPRINGS            92 (2011 AND 1996)               89
WORLAND                 99 (1973 AND 1970)               96
BUFFALO                 97 (2003)                        92
GREYBULL                95 (1995)                        98
LAKE YELLOWSTONE        81 (1971)                        76

BRANHAM

Nearby

Red Flag Warnings in Wyoming, 2013Every red flag warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.